Alert archive / South Carolina / Special Weather Statements in 2017
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 25, 2017, 4:16 PM EDT for Hampton County, South Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2017, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 25, 2017, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, SC
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 15 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817
WWUS82 KCHS 252016
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
416 PM EDT TUE JUL 25 2017
SCZ042-047-048-252045-
Inland Jasper-Hampton-Beaufort-
416 PM EDT TUE JUL 25 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...HAMPTON
AND JASPER COUNTIES...
At 416 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over McPhersonville, or near Yemassee, moving
west at 5 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Ridgeland, Yemassee, Coosawhatchie, Early Branch, Gillisonville,
McPhersonville, Grays and Pocotaligo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3277 8086 3272 8085 3271 8083 3269 8081
3263 8076 3247 8101 3268 8111 3282 8090
TIME...MOT...LOC 2016Z 068DEG 5KT 3266 8092
$$
NEDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:41 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 25, 3:41 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Charleston SC 341 PM EDT Tue Jul 25 2017 .SYNOPSIS... Broad low pressure will remain across the Carolinas and Georgia through tonight. A weak cold front will then stall over or near southeast South Carolina through Thursday. Another cold front will move into the area this weekend and stall into early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... To start, ahead of an upper low advancing east across southern GA, thunderstorm coverage will range from numerous/widespread across SE GA to isolated/scattered across SE SC into early evening. Primary concerns focus on the threat for locally excessive rainfall within an environment featuring PWATs exceeding 2 inches and weak steering flow, especially where coverage is maximized across SE GA. MLCapes exceeding 2000 j/kg could translate to an isolated/brief pulse severe event with damaging wind gusts, but the probability for severe weather will remain low. Thunderstorms should undergo diurnal weakening/dissipation later this evening. Then, as the upper low continues to roll toward the region, isolated/scattered showers/thunderstorms could redevelop later tonight. Locally heavy rain could again occur, especially along the coast. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... Troughing will linger through the period, although it will be strongest through Thursday. The deepest moisture is also likely through Thursday so through this time is when we expect the highest rain chances, especially Wednesday. Although cannot rule out isolated severe storms, the bigger risk will be heavy rainfall/flooding given weak wind fields and very deep moisture. This wetter than normal pattern will lead to lower than normal high temperatures and generally above normal low temperatures. By Friday temperatures could reach above normal in the mid 90s with heat index values peaking in the lower 100s. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Deep moisture will advect to the Southeast United States ahead of a cold front that is expected to move into the area Saturday. PWATs between 2.25 to 2.5 inches and forcing associated with the front support numerous showers and thunderstorms Saturday into Sunday while the front slowly progresses south and eventually stalls over or near southern areas of Southeast Georgia. A few thunderstorms could become more organized than previous days given greater wind fields aloft, but the overall threat of stronger thunderstorms could be limited due to the timing of fropa during earlier hours on Saturday. At least chances of showers and thunderstorms could linger into early next week while moisture continues to lift over or near the stationary front. Temps will generally be a few degrees below normal this weekend and early next week given extensive cloud cover and precip activity. In general, temps should peak in the mid/upper 80s. Overnight lows will range in the low/mid 70s. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... Thunderstorms are expected this afternoon at both terminals, with most significant impacts at KSAV. Then, VFR conditions are forecast at both terminals through the 18Z TAF cycle. However, low-level moisture could support MVFR/IFR ceilings later tonight. Then, as an upper level low advances east and deep- layered moisture spreads north across the region, showers could redevelop late tonight, and thunderstorms could develop before the end of the 18Z TAF period. Any showers/ thunderstorms could produce flight restrictions. Extended Aviation Outlook: Brief flight restrictions are possible with showers and thunderstorms, especially Wednesday into Thursday as weak low pressure approaches the region. VFR conditions should prevail late Thursday and Friday before flight restrictions return with showers and thunderstorms along/near another cold front Saturday. && .MARINE... Seas of 2-3 feet will persist through tonight. The sea breeze and synoptic winds will combine to produce S/SW winds 10-15 knots into early evening, then synoptic SW winds mainly 15 kt or less will prevail for the remainder of tonight. Thunderstorms could produce locally hazardous conditions over GA waters this afternoon/evening and anywhere across the coastal waters later tonight. Wednesday through Sunday: A cold front looks to stall near the SC waters through Thursday before dissipating before another cold front moves into the area this weekend. Conditions are expected to remain below Small Craft Advisory levels through the period. However, a southwest/south flow could gust around 20 knots Friday night into early Saturday until cold fropa occurs. Seas will gradually build from 2-3 ft up to 4 ft at times later this week as the pressure gradient tightens a bit ahead of the front. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...SPR SHORT TERM...RJB LONG TERM...DPB AVIATION...RJB/SPR MARINE...RJB/SPR
Hazardous weather outlook, Jul 25, 4:41 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 441 AM EDT Tue Jul 25 2017 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-260845- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 441 AM EDT Tue Jul 25 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jul 25, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
416 PM EDT TUE JUL 25 2017
SCZ042-047-048-252045-
Inland Jasper-Hampton-Beaufort-
416 PM EDT TUE JUL 25 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...HAMPTON
AND JASPER COUNTIES...
At 416 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over McPhersonville, or near Yemassee, moving
west at 5 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Ridgeland, Yemassee, Coosawhatchie, Early Branch, Gillisonville,
McPhersonville, Grays and Pocotaligo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3277 8086 3272 8085 3271 8083 3269 8081
3263 8076 3247 8101 3268 8111 3282 8090
TIME...MOT...LOC 2016Z 068DEG 5KT 3266 8092
NEDThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:09 PM EDT | Special Weather Statement | CHS | Chatham | 36 min |
| Jul 25, 6:06 PM EDT | Areal Flood Advisory | CHS | Candler | 54 min |
| Jul 25, 7:09 PM EDT | Areal Flood Advisory | CHS | McIntosh | 51 min |
Nearby
Special Weather Statements in South Carolina, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.